Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 11, 2024, 1:42 AM CST for 46 counties in Texas. It took effect at Jan 12, 2024, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 1:42 AM CST (07:42 UTC)
- In effect from
- Jan 12, 2024, 12:00 AM CST
- Expired
- Jan 12, 2024, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS74 KFWD 110742 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 142 AM CST Thu Jan 11 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111900- /O.NEW.KFWD.WI.Y.0002.240112T0600Z-240112T1800Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Cavazos, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 142 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...All of North and Central Texas. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Barnes
5 follow-up statements
651 WWUS74 KFWD 111206 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 606 AM CST Thu Jan 11 2024 TXZ146>148-158>162-174-175-111900- /O.NEW.KFWD.FG.Y.0003.240111T1206Z-240111T1600Z/ /O.CON.KFWD.WI.Y.0002.240112T0600Z-240112T1800Z/ Navarro-Freestone-Anderson-Bell-McLennan-Falls-Limestone-Leon- Milam-Robertson- Including the cities of Corsicana, Teague, Fairfield, Wortham, Palestine, Killeen, Temple, Fort Cavazos, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 606 AM CST Thu Jan 11 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...For the Dense Fog Advisory, visibility 1/4 mile or less at times. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Navarro, Freestone, Anderson, Bell, McLennan, Falls, Limestone, Leon, Milam and Robertson Counties. * WHEN...For the Dense Fog Advisory, until 10 AM CST this morning. For the Wind Advisory, from midnight tonight to noon CST Friday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. Poor driving conditions are expected due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. A Dense Fog Advisory means visibilities will be reduced to less than one quarter mile. If driving, slow down, use your low-beam headlights, and leave plenty of distance between you and the vehicle ahead of you. && $$ TXZ091>095-100>107-115>123-129>135-141>145-156-157-111900- /O.CON.KFWD.WI.Y.0002.240112T0600Z-240112T1800Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, and Gatesville 606 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North and Central Texas. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Barnes
988 WWUS74 KFWD 111602 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1002 AM CST Thu Jan 11 2024 TXZ146>148-158>162-174-175-120000- /O.EXP.KFWD.FG.Y.0003.000000T0000Z-240111T1600Z/ /O.CON.KFWD.WI.Y.0002.240112T0600Z-240112T1800Z/ Navarro-Freestone-Anderson-Bell-McLennan-Falls-Limestone-Leon- Milam-Robertson- Including the cities of Corsicana, Teague, Fairfield, Wortham, Palestine, Killeen, Temple, Fort Cavazos, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1002 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and East Texas. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ091>095-100>107-115>123-129>135-141>145-156-157-120000- /O.CON.KFWD.WI.Y.0002.240112T0600Z-240112T1800Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, and Gatesville 1002 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Central and Northeast Texas. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
787 WWUS74 KFWD 112350 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 550 PM CST Thu Jan 11 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120700- /O.CON.KFWD.WI.Y.0002.240112T0600Z-240112T1800Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Cavazos, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 550 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...All of North and Central Texas. * WHEN...From midnight tonight to noon CST Friday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
745 WWUS74 KFWD 120651 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1251 AM CST Fri Jan 12 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121800- /O.CON.KFWD.WI.Y.0002.000000T0000Z-240112T1800Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Cavazos, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1251 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...North and Central Texas. * WHEN...Until noon CST today. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles driving on north-south roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
280 WWUS74 KFWD 121759 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1159 AM CST Fri Jan 12 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121900- /O.EXP.KFWD.WI.Y.0002.000000T0000Z-240112T1800Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Cavazos, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1159 AM CST Fri Jan 12 2024 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind speeds will continue to decrease through the afternoon and evening, therefore the Wind Advisory is allowed to expired at noon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 11, 12:47 AM CST, 55 minutes earlier.
Area forecast discussion, Jan 11, 12:47 AM CST, 55 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1247 AM CST Thu Jan 11 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Friday/ A weak frontal boundary has made its way into North Texas but will become increasingly diffuse as it slowly moves south until it eventually washes out entirely. Quiet weather will continue for the remainder of the night as temperatures fall into the mid 30s across North Texas to mid 40s in Central Texas. Patchy fog is expected to develop in portions of Central/East Texas near daybreak this morning. Dense fog will be possible in some areas, with visibilities dropping to 1/4 mile or less at times. As surface heating promotes vertical mixing and surface wind speeds increase, any fog should quickly dissipate by mid morning. Breezy winds will continue through the afternoon ahead of our next system progged to arrive this evening. Today will be the warmest day for the next week, with afternoon temperatures climbing into the mid 60s to low 70s. Be sure to enjoy the pleasant weather while you can! By late this afternoon, a few warm advection showers may develop east of I-35 as large scale lift overspreads the area, but the bulk of the showers and thunderstorms are expected to develop later this evening with the arrival of a strong cold front. Showers and storms will develop somewhere near or just east of the I-35 corridor close to midnight Thursday night as a cold front enters our western zones. This activity should quickly grow upscale into a fairly continuous (though narrow) line of storms as it moves east. Latest hi-res guidance continues to support the potential for strong to severe thunderstorms across eastern North and Central Texas late Thursday night into early Friday morning; however, there are still discrepancies in how much instability will be present, which is largely tied to the moisture return ahead of this system. At this moment, instability will likely range from 500-1000 J/kg across the east. However, if the HRRR verifies and we see a more substantial increase in low-level moisture this afternoon and evening, instability will be higher and convective development will likely be a bit more robust. This solution would likely result in a slightly greater chance of severe storms. The primary hazards tonight will be hail and damaging winds. A low tornado threat can't be ruled out at this time, as dew points will be in the upper 50s or even low 60s. Make sure you have multiple ways to receive warnings before heading to bed tonight. All showers and storms will exit to the east early Friday morning, with very windy conditions overspreading the region behind the cold front. Wind speeds will increase to 25-35 mph with wind gusts between 40-45 mph. There will be a 10% chance for wind gusts in excess of 50 mph. A Wind Advisory will certainly be needed Thursday night into Friday, and this will be ironed out sometime tonight or later today. Otherwise, strong northwest winds will usher much colder air into the region, with wind chills dropping into the teens to mid 20s Friday morning. Areas along the Red River will likely see wind chills dip into the single digits. High temperatures will be in the 40s for most areas Friday afternoon, but brisk winds will keep wind chills in the 30s and 40s throughout the day across the region. Barnes && .LONG TERM... /Issued 401 PM CST Wed Jan 10 2024/ /Thursday Night Onward/ Currently the upper-level support for our Thursday-Friday storm system is over the PACNW, and will swing down into the Desert Southwest by Thursday afternoon. By the start of the long term period (Thursday evening), the shortwave will move through the Panhandles, with forcing for ascent spreading across the region. Warm air advection induced convection will be possible across the eastern half of the region late Thursday ahead of the front. The front is expected to break through our northwestern counties around midnight and will continue to trek south/southeast. Additional showers and storms will be possible overnight as lift/moisture/instability are able to kick up a line of convection along the boundary near the I-35 corridor. The parameter space in forecast soundings show enough instability and shear to support strong to severe storms for areas near and east of I-35 Thursday night into Friday. Some surface-based instability and steep lapse rates will result in the potential for gusty winds and hail in the more robust storms. This will be a later evening/overnight system, so make sure to have your plans in place beforehand. On the back end of the shortwave, wrap-around moisture is expected to overspread North and Central Texas. This should generally bring more low cloud cover mainly to North Texas, and keep any additional precipitation of the winter variety to our north in Oklahoma. However, a minority of model guidance does output some echoes of light wintry precip across the Red River Valley Friday morning. As we expect this to remain just to our north, have continued to keep any mention of winter precip out of our area. We will need to watch this over the next 24 hours as short-term high resolution guidance gets hold of it. If the low digs further south, we may have to contend with some light early weekend snow across our far northern zones. Post-FROPA, strong and gusty winds around 25-35 mph and gusts up to 40-45 mph are expected Friday morning and afternoon. These sustained winds exceed Wind Advisory criteria, and this product will likely need to be issued in upcoming forecast updates. Make sure to batten down the hatches and secure or bring in outdoor items and trash cans to avoid incurring loss. By early Friday evening winds will have calmed down to much more modest speeds to end out the week. Our next system will make its appearance over the latter half of the weekend, bringing a much more wintry feel to the region. A strong Arctic cold front will barrel through North and Central Texas over the morning and afternoon hours on Sunday. The main change with this forecast update is that the front has sped up a bit with new model guidance, and deterministic guidance is more in agreement as compared to yesterday. With the front moving in earlier, areas near the Red River may see their high temperature early in the day. High temperatures on Sunday will have quite a gradient, with near-to- below freezing temperatures in the northwest compared to low 50s in the far southern zones. Guidance has also made the case for a more western extent of precipitation chances on Sunday, though they are very different in terms of their intensity. The GFS is still quite calm compared to the "fire and brimstone" ECMWF, and this has been the trend for the last day or so. Have opted to keep the locations of rain chances fairly similar to the previous forecast to take an "in the middle" stance for the continued uncertainty. More confidence is placed in the northeastern zones, where deterministic and ensemble guidance has shown a more consistent signal and higher probabilities. Nonetheless, areas near and east of I-35 have a low chance (20-30%) of observing a wintry mix of precipitation Sunday afternoon into Monday morning. We'll continue to monitor incoming model guidance over the coming days and refine details when possible. The current timeline will bring an end to wintry precip by Monday afternoon as much drier air continues to surge into the region. What will be left is the bitter cold that will plague the region Sunday night into Tuesday morning. Overnight temperatures on both Sunday and Monday night will bottom out in the single digits and teens, and most, if not all, of the region look to stay below freezing on Monday. Even though this is still a handful of days out, cold weather preparations need to be undertaken now. Cover outdoor pipes and faucets to prevent breaks and leaks, cover/bring in susceptible plants, bring in furry friends, and check on your more vulnerable members of society. Prater && .AVIATION... /NEW/ /06Z TAFs/ A weak cold front may result in a brief north wind shift across D10 over the next few hours; however, wind speeds will remain at or below 5 knots. Patchy fog and low ceilings are expected to develop across eastern North and Central Texas around 12Z this morning but should remain well east of all terminals. The main exception is KACT where ceilings/fog may get close, but chances of seeing reduced cigs/visibilities remain low at this time. However, we'll continue to assess the potential over the next few hours. Any ceilings/fog should dissipate by 15-16Z. Winds will increase out of the south later this morning, eventually becoming breezy/gusty around midday with wind speeds near 15 knots and gusts around 20-25 knots. Late tonight (currently in the extended DFW TAF), breezy south winds will shift out of the west ahead of an approaching cold front, resulting in moderate crosswinds on N-S runways. Showers and thunderstorms will develop, but the best convective potential is east of the I-35 corridor at this time. For now, VCSH was introduced to the DFW TAF from 06-10Z, but this may need some adjusting over the next few issuances. A strong cold front will bring a northwest wind shift beginning around 09-10Z for D10 and 10-11Z for KACT, with wind speeds increasing to 25-30 knots and gusts near 40-45 knots. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 37 68 31 47 32 / 0 0 30 0 0 Waco 39 69 34 50 31 / 0 0 40 0 0 Paris 34 65 28 44 25 / 0 10 70 0 0 Denton 36 67 26 46 27 / 0 0 20 0 0 McKinney 36 66 29 45 28 / 0 0 40 0 0 Dallas 38 68 30 47 32 / 0 0 40 0 0 Terrell 37 66 31 45 28 / 0 5 60 0 0 Corsicana 42 70 36 49 31 / 0 5 60 0 0 Temple 40 71 36 52 29 / 0 0 40 0 0 Mineral Wells 35 72 29 49 28 / 0 0 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 11, 12:47 AM CST, 55 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1247 AM CST Thu Jan 11 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1247 AM CST Thu Jan 11 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Patchy fog is likely east of the I-35 corridor late tonight into early Thursday morning. Dense fog will be possible in some areas, with visibilities falling to a quarter of a mile or less at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances return to areas along and east of I-35 Thursday night. A few strong to severe storms containing hail and gusty winds are possible. An isolated tornado can't be ruled out. Exceptionally cold temperatures are forecast from Sunday night through Tuesday. Wind chill values could fall below zero at times, with temperatures in the teens and single digits both Sunday night and Monday night. There is also a slight chance of a wintry mix mainly east of Interstate 35 Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:06 AM CST | Dense Fog Advisory | FWD | Anderson, Bell, Falls, Freestone, Leon, Limestone and 4 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.